I started having pain in my testicle 7 weeks ago. (sporadic sharp and dull pain, no other symptoms) I went to my GP and was diagnosed with a mild case of epididymitis and prescribed 500mg of cipro twice daily for seven days and 500 mg ibuprofin 2 times a day for 10 days. The pain subsided for two weeks and then returned.
Went back to my GP and he prescribed me with 500mg cipro twice daily for 10 days. After a week without improvement I went to a Urologist. He confirmed epididymitis and instructed me to stop taking the cipro. He prescribed me 375mg Naproxen twice daily for 2 weeks and a scrotal ultrasound.
I saw another Urologist for a second opinion. He also confirmed epididymitis with inflamation of the veins, prescribed 100mg doxycycline once a day for 10 days and ibuprofin. After few days the epididymitis became bilateral.
I went back to the doctor and was prescribed diflucan.
Doctors seem unconcerned yet unable to tell me what the cause or cure is. Any ideas? Thank you.
I really feel your pain. I was diagnosed with epididymitis 6 years ago and suffered from the inflammations and pain for about 2 and 1/2 years. Several urologists just assumed that I had sexual relationships out of the wedlock (it was not the case!) and prescribed several bouts of antibiotics to no avail... Then, I finally traveled to the hospital of the University of Pennsylvania, and they diagnosed an enlarged prostate that was exerting pressure on an internal nerve. A simple course of alpha-blockers (Flomax), for about two months, took care of the problem! The pain and inflammation totally went away...
I was so angry that I had to live with this for almost 3 years given how easy the solution was, just because most doctors are ignorant of the origins of this problem!
Please have your doctors try and prescribe you alpha-blockers: I never have had any problems since then...
I hope this helps: please post back if you tried alpha blockers and they worked: I would like to know if an enlarged prostate (or similar inflammation of internal muscles) is a common cause of epididymitis and be able to help more people...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.